It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Chronic Pain Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 06-04-2012, 02:39 PM   #1
Junior Member
(male)
 
Join Date: Jan 2012
Location: Oklahoma City, OK USA
Posts: 18
PainInOK HB User
Urgent: need advice regarding stopping Opana ER

Hello,

I've been on Opana ER 10mg for two weeks now. I'm having some horrible side affects to this med, typical of what others have already mentioned. I called my PM doc today and their office said stop immediately. I also take 10/325 hydrocodone for breakthrough.

I told the nurse that it's too dangerous to stop immediately especially since I cannot exceed 4 hydro's a day. She said that there was nothing they could do due to the laws here in FL (we moved here recently) and I would have to wait to get adjustments made. I'm scared to stop abruptly as I believe this could be dangerous, could it not? My appointment is in 8 days, but if I try to compensate with the hydro's I'll be out before I'm supposed to be.
What should I do? I'm already feeling the affects of stopping the first Opana today and feeling sick from it. Please advise me.

I also am on 0.5 Xanax (4-5 daily) and 0.5 Clonazepam (2 daily). I ran out of Clonazepam a few days ago but I thought if I took a couple more Xanax that should take care of it. I wonder if the reason I'm feeling so bad is due to abruptly stopping Clonazepam? I take about 6 Xanax throughout the day but they aren't doing much for me. Could this be what's causing my problems? Seems as long as I add a couple more Xanax a day it would make up, or compensate, for the two Clonazepam's I was taking, no? In FL you have to get these two drugs from a psychiatrist. In OK I could get them from my GP. I have an appointment in about 12 days with a psychiatrist.

Anyway, I'm a real mess right now and am worried about how my body is going to respond to abruptly stopping 10mg of Opana ER that I've been on for two weeks. Any advice would be greatly appreciated.

Also, what would be a good pain med to discuss with the doctor about getting? I already get hydro 10/325 for breakthrough pain. I really don't want another drug that similar to Opana ER at all. It's horrible stuff and really messed up my stomach and head big time.

Thanks ahead for any advice you can offer me.

PainInOK (now in FL)

Report Bad Post

 
Reply With Quote
Sponsors Lightbulb
   
Old 06-04-2012, 08:19 PM   #2
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: Urgent: need advice regarding stopping Opana ER

Wow! Umm..okay, first off stopping that dose of Opana, isn't dangerous. You have hydro in your system all day, your body won't go in to shock from lack of narcotic. It'll be uncomfortable because of the drop in amount of Narcotic, but not dangerous.

Klonopin and Xanax huh? Your being double dosed on Benzo's and at a pretty high dose at that.... You definitely shouldn't take any more Xanax to make up for the missing Klonopin, there the same drug....your body won't miss or wd from the Klonopin because it still has the Xanax....Xanax is just a stronger version of benzo than Klonopin is. Don't be shocked if the Psychiatrist you see doesn't continue prescribing both of those drugs in the amount your family Dr. back in OK was giving you. There's a reason some states require a Pdoc (psychiatrist) to RX psych meds, because M.D.'s and PCP's don't specialize in those kinds of meds and they end up doing dangerous things like double dosing patients.

For the next 8 days you'll probably have some withdrawal symptoms from the lack of Opana that can include: stomach upset/diarrhea, sweats/chills, trouble sleeping, irritability, lack of energy, increased body aches and pains, RLS, brain zaps, etc. It will be uncomfortable but it won't kill you.

The amount of Xanax your on will cover some of that and the Hydro will keep the wd symptoms down quite a bit.

Take care,

Kat

 
Reply With Quote
Reply Reply

Similar Threads
Thread Thread Starter Board Replies Last Post
Question regarding changes in meds-Fentanyl, Dilaudid, Opana, Norco, etc. FemmeVA Chronic Pain 5 09-28-2011 10:53 PM
Tried opana, really disappointed skip89 Chronic Pain 9 09-19-2011 07:29 PM
New to thread...need advice PLS.. Xanii Chronic Pain 15 09-21-2010 12:00 PM
Severe lower back pain. In need of help! Please advise... spoonmanx Chronic Pain 20 05-23-2010 08:08 PM
I need some support!!!! brianpain33 Chronic Pain 18 05-02-2009 03:27 PM

Tags
clonazepam, opana er, withdrawal, xanax



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:02 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!